×

zbMATH — the first resource for mathematics

Universal compressions of representations of \(H^{\infty}(G)\). (English) Zbl 0627.46062
Let A be an algebra, and let \(\Phi\) and \(\Psi\) be two representations of A on Hilbert spaces H nd K, respectively. We say that \(\Psi\) is a compression of \(\Phi\) up to similarity if there exists a subspace M of H, and an invertible operator X:M\(\to K\) such that \(\Psi (a)=XP_ M\Phi (a)X^{-1}\) for all a in A. It is shown for \(A=H^{\infty}(G)\), where G is a bounded open subset of \({\mathbb{C}}^ n\), that there is a class of representations \(\Phi\) with the property that “almost any” representation \(\Psi\) of A is a compression of \(\Phi\) up to similarity. Such a representation \(\Phi\) is, for instance, the representation of \(H^{\infty}(G)\) as multiplication operators on the Bergman space associated with G. The techniques used are related with dual algebras and complete boundedness.

MSC:
46J15 Banach algebras of differentiable or analytic functions, \(H^p\)-spaces
47A20 Dilations, extensions, compressions of linear operators
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Apostol, C., Bercovici, H., Foias, C., Pearcy, C.: Invariant subspaces, dilation theory, and the structure of the predual of a dual algebra. I. J. Funct. Anal.63, 369-404 (1985) · Zbl 0608.47005
[2] Azoff, E.: On finite rank operators and preannihilators. Memo. Am. Math. Soc.64, No. 357 (1986) · Zbl 0606.47042
[3] Bercovici, H.: The algebra of multiplication operators on Bergman spaces. Arch. Math.48, 165-174 (1987) · Zbl 0596.32010
[4] bercovici, H., Foias, C., Pearcy, C.: Dilation theory and systems of simultaneous equations in the predual of an operator algebra I. Michigan Math. J.30, 335-354 (1983) · Zbl 0541.47009
[5] Bercovici, H., Foias, C., Pearcy, C.: Dual algebras with applications to invariant subspaces and dilation theory. CBMS Regional Conf. Ser. in Math., No. 56, Am. Math. Soc., Providence, 1985
[6] Bercovici, H., Foias, C., Pearcy, C.: Two Banach space methods and dual operator algebras. J. Funct. Anal.78 (1988) · Zbl 0661.46004
[7] Curto, R., Herrero, D.: On closures of similarity orbits. Integral Equations Operator Theory8, 489-556 (1985) · Zbl 0569.47018
[8] Paulsen, V.: Completely bounded maps and dilations. London: Pitman Press (1986) · Zbl 0614.47006
[9] Paulsen, V.: Every completely polynomially bounded operator is similar to a contraction. J. Funct. Anal.55, 1-17 (1984) · Zbl 0557.46035
[10] Sarason, D.: On spectral sets having connected complement. Acta Sci. Math. (Szeged)26, 289-299 (1965) · Zbl 0145.39302
[11] Sibony, N.: Prolongement analytique des fonctions holomorphes bornees. C. R. Acad. Sci. Paris Ser. I. Math.275, 973-975 (1972) · Zbl 0246.32015
[12] Vasilescu, F.-H.: Calcul functional analitic multidimensional. Acad. R.S.R., Bucharest, 1979 · Zbl 0442.47001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.